Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking acutret tablets. Skin is dry. What should I do?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
Hello Sir,
I really liked the way of giving suggestions to my quries. and i need some more suggestions from your side. as i told you before daily i use to take acutret 20 tablet for this my face skin becoming dry, So this reason consult doctor again she suggest acutret 10, Acnemoist cream for evening and for day purpose Photoban-30. As per the doctor prescriptions like that only i am following but nothing changes happened in my face. Previously i wasn't knowing about after consuming the tablets i should not go for sunlight. so now my skin got tanned and too much of dry XXXXXXX please advise the remedy for this.

Thanks & Regards
XXXX XXXX
Posted Mon, 4 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 45 minutes later
Brief Answer:
I would say stop acutret for few weeks.

Detailed Answer:
Hi! XXXXXXX

Thank you for writing back.

These are the things which can make your face dry:
1) Acutret
2) Dermadew acne soap
3) Adapalene
4) Frequent washing of face.

Since your main concern right now is dry skin ,I would advice you to stop all the above said things for few weeks.It is good to reduce acutret to 10mg a day,but if it still drying your face ,then it would be better to discontinue it for few weeks .Once you are fine with dryness ,then again you can start a low dose of acutert.

For few weeks you can use pears soap( blue color) till your face becomes normal.This dryness is always temporary (lips and face).

As far as sun tanning is concerned you should use a good oil free sunscreen .I am sure this would also become normal in few weeks.You can use UVAVO sunscreen daily at-least every three hours in the day.You can mix UVAVO and ACNEMOIST and use it full face.This would help reduce the dryness and give sun-protection too.Also drink at-least 7-8 glasses of water a day.Try reduce your direct sun exposure to minimum.

I would like to know how your skin is doing as far as pimples are concerned.And how long you have been taking acutret.

I hope above suggestions would help you dealing with your skin problem.

Should you have additional concern regarding the same ,I would be happy to address it.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Taking acutret tablets. Skin is dry. What should I do? 16 minutes later
Hello Sir,

Since last 1.5 month i am using acutret, and for dryness shall i use Emolene cream. If i use this cream means i would get any side effects??.. Please suggest me..

Thanks and Regards
XXXX XXXX
 
 
Answered by Dr. Bharat Chawda 1 hour later
Brief Answer:
Acnemoist is better

Detailed Answer:
Hi!

Emolene is also a moisturizer .You can use emolene if it doesn't lead to further pimples on your face,but what I feel is that acnemoist is a better option.

You did not mention how is your acne healing and how much is the improvement in last one and a half months of taking acutret.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Taking acutret tablets. Skin is dry. What should I do? 22 hours later
Hello Sir,

As i told you before from past one and a months i am using acutret, pimples it became redused but again appearing in the clear area in my face. but scars it doesnot redused.

Thanks & Regards
XXXX XXXX
 
 
Answered by Dr. Bharat Chawda 1 hour later
Brief Answer:
Usual course of acutret is 6-7 months .

Detailed Answer:
Hi ! XXXXXXX

Thank you for the reply.

The usual course of acutret(isotretinoin) is 120mg per kg body weight.This would approximately take 6-8 months depending upon the weight of the patient.One should always keep a watch for the side effects of the medicines .Before giving the medicine I always get relevant blood test done for my patient .These basic tests are liver function test,lipid profile & complete blood count & they have to be normal before start of the medicine(acutret) .I hope your dermatologist has got these tests done in your case too.

If a patient doesn't respond to acutert in 3-4 months then it is important to get a hormonal profile done too (as i had discussed in my previous post).Hormonal profile consists of LH/FSH ratio, DHEAS, S.Testosteron & ultrasound of lower abdomen to rule out policyctic ovary disease.In such cases I generally prefer hormonal medicines like DIANE-35 or CRISANTA with or without tablet Aldactone .

Kindly discuss these points with your dermatologist too ,since at this moment
you have not responded good to the treatment .

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor